Alert archive / Michigan / Winter Storm Warnings in 2018
Winter Storm Warning 3, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm warning at Mar 30, 2018, 2:49 PM EDT. It took effect at Mar 31, 2018, 8:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2018, 2:49 PM EDT (18:49 UTC)
- In effect from
- Mar 31, 2018, 8:00 AM EDT
- Expired
- Mar 31, 2018, 7:37 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
437 WWUS43 KAPX 301849 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 249 PM EDT Fri Mar 30 2018 MIZ008-015-310300- /O.UPG.KAPX.WS.A.0001.180331T1200Z-180401T0000Z/ /O.NEW.KAPX.WS.W.0003.180331T1200Z-180401T0000Z/ Chippewa-Mackinac- Including the cities of Sault Ste. Marie and St. Ignace 249 PM EDT Fri Mar 30 2018 ...WINTER STORM WARNING IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches are expected. Winds will be increasing through the day, with wind gusts approaching 45 mph late Saturday afternoon and into Saturday evening. * WHERE...Chippewa and Mackinac Counties. * WHEN...From 8 AM to 8 PM EDT Saturday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, with periods of greatly reduced visibility. Combination of wet snow and very gusty winds could result in minor tree damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ MIZ016-017-310300- /O.NEW.KAPX.WW.Y.0017.180331T1200Z-180331T2000Z/ Emmet-Cheboygan- Including the cities of Petoskey and Cheboygan 249 PM EDT Fri Mar 30 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY... * WHAT...Snow. Snow will mix with or change over to rain for a period of time in the afternoon. Total snow accumulations of 2 to 5 inches are expected. Winds will be increasing through the day, with wind gusts approaching 45 mph late Saturday afternoon and into Saturday evening. * WHERE...Emmet and Cheboygan Counties. * WHEN...From 8 AM to 4 PM EDT Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions and periods of poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ http://www.weather.gov/gaylord
5 follow-up statements
617 WWUS43 KAPX 310154 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 954 PM EDT Fri Mar 30 2018 MIZ008-015-311100- /O.CON.KAPX.WS.W.0003.180331T1200Z-180401T0000Z/ Chippewa-Mackinac- Including the cities of Sault Ste. Marie and St. Ignace 954 PM EDT Fri Mar 30 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches are expected. Winds will be increasing through the day, with wind gusts approaching 45 mph late Saturday afternoon and into Saturday evening. * WHERE...Chippewa and Mackinac Counties. * WHEN...From 8 AM to 8 PM EDT Saturday. * ADDITIONAL DETAILS...Plan on difficult travel conditions, with periods of greatly reduced visibility. Combination of wet snow and very gusty winds could result in minor tree damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ MIZ016-017-311100- /O.CON.KAPX.WW.Y.0017.180331T1200Z-180331T2000Z/ Emmet-Cheboygan- Including the cities of Petoskey and Cheboygan 954 PM EDT Fri Mar 30 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT SATURDAY... * WHAT...Snow. Snow will mix with or change over to rain for a period of time in the afternoon. Total snow accumulations of 2 to 5 inches are expected. Winds will be increasing through the day, with wind gusts approaching 45 mph late Saturday afternoon and into Saturday evening. * WHERE...Emmet and Cheboygan Counties. * WHEN...From 8 AM to 4 PM EDT Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions and periods of poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ JZ http://www.weather.gov/gaylord
776 WWUS43 KAPX 310713 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 313 AM EDT Sat Mar 31 2018 MIZ008-015-311700- /O.CON.KAPX.WS.W.0003.180331T1200Z-180401T0000Z/ Chippewa-Mackinac- Including the cities of Sault Ste. Marie and St. Ignace 313 AM EDT Sat Mar 31 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Heavy snow. Total snow accumulations of 4 to 7 inches are expected. Winds will be increasing through the day, with wind gusts approaching 45 mph later this afternoon and evening. * WHERE...Chippewa and Mackinac Counties. * WHEN...From 8 AM this morning to 8 PM EDT this evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions, with periods of greatly reduced visibility. Combination of wet snow and very gusty winds could result in minor tree damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow and blowing snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ MIZ022-311700- /O.EXA.KAPX.WW.Y.0017.180331T1200Z-180331T2000Z/ Otsego- Including the city of Gaylord 313 AM EDT Sat Mar 31 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... * WHAT...Snow. Snow will mix with or change over to rain for a period of time in the afternoon. Total snow accumulations of 1 to 3 inches are expected, with locally higher amounts possible. Winds will be increasing through the day, with wind gusts approaching 45 mph later this afternoon and evening. * WHERE...Otsego County. * WHEN...From 8 AM this morning to 4 PM EDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions and periods of poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ MIZ016-017-311700- /O.CON.KAPX.WW.Y.0017.180331T1200Z-180331T2000Z/ Emmet-Cheboygan- Including the cities of Petoskey and Cheboygan 313 AM EDT Sat Mar 31 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... * WHAT...Snow. Snow will mix with or change over to rain for a period of time in the afternoon. Total snow accumulations of 2 to 5 inches are expected. Winds will be increasing through the day, with wind gusts approaching 45 mph later this afternoon and evening. * WHERE...Emmet and Cheboygan Counties. * WHEN...From 8 AM this morning to 4 PM EDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions and periods of poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ http://www.weather.gov/gaylord
351 WWUS43 KAPX 311423 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 1023 AM EDT Sat Mar 31 2018 MIZ008-015-312230- /O.CON.KAPX.WS.W.0003.000000T0000Z-180401T0000Z/ Chippewa-Mackinac- Including the cities of Sault Ste. Marie and St. Ignace 1023 AM EDT Sat Mar 31 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations of 4 to 7 inches are expected. Winds will substantially increase late this afternoon and early evening with gusts approaching 45 mph. * WHERE...Chippewa and Mackinac Counties. * WHEN...Until 8 PM EDT this evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions, with periods of greatly reduced visibility. Combination of wet snow and very gusty winds late this afternoon and early this evening could result in minor tree damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow and blowing snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ MIZ016-017-312000- /O.CON.KAPX.WW.Y.0017.000000T0000Z-180331T2000Z/ Emmet-Cheboygan- Including the cities of Petoskey and Cheboygan 1023 AM EDT Sat Mar 31 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Snow. Snow will mix with or change over to rain for a period of time in the afternoon. Additional snow accumulations of 2 to 4 inches are expected. Winds will be increasing through the day, especially late this afternoon and evening when gusts will approach 45 mph. * WHERE...Emmet and Cheboygan Counties. * WHEN...Until 4 PM EDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions and periods of poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ MIZ022-312000- /O.CON.KAPX.WW.Y.0017.000000T0000Z-180331T2000Z/ Otsego- Including the city of Gaylord 1023 AM EDT Sat Mar 31 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Snow. Snow will mix with or change over to rain for a period of time in the afternoon. Additional snow accumulations of 1 to 3 inches are expected. Winds will be increasing through the day, with wind gusts 35 to 40 mph later this afternoon and evening. * WHERE...Otsego County. * WHEN...Until 4 PM EDT this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions and periods of poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ http://www.weather.gov/gaylord
614 WWUS43 KAPX 311937 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 337 PM EDT Sat Mar 31 2018 MIZ016-017-022-312045- /O.CAN.KAPX.WW.Y.0017.000000T0000Z-180331T2000Z/ Emmet-Cheboygan-Otsego- Including the cities of Petoskey, Cheboygan, and Gaylord 337 PM EDT Sat Mar 31 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... The snow continues to weaken and also change to rain in spots, while also starting to exit the area. Therefore, the winter weather advisory has been cancelled. $$ MIZ008-015-010000- /O.CON.KAPX.WS.W.0003.000000T0000Z-180401T0000Z/ Chippewa-Mackinac- Including the cities of Sault Ste. Marie and St. Ignace 337 PM EDT Sat Mar 31 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Snow will continue to accumulate for a few more hours. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Chippewa and Mackinac Counties. * WHEN...Until 8 PM EDT this evening. * ADDITIONAL DETAILS...Plan on difficult travel conditions with slippery roads and periods of significant reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ http://www.weather.gov/gaylord
437 WWUS43 KAPX 312337 WSWAPX URGENT - WINTER WEATHER MESSAGE National Weather Service Gaylord MI 737 PM EDT Sat Mar 31 2018 MIZ008-015-010045- /O.CAN.KAPX.WS.W.0003.000000T0000Z-180401T0000Z/ Chippewa-Mackinac- Including the cities of Sault Ste. Marie and St. Ignace 737 PM EDT Sat Mar 31 2018 ...WINTER STORM WARNING IS CANCELLED... Spotty light snow and blustery northwest winds will continue tonight. However, the most substantial snowfall has ended. Watch for blowing and drifting snow on area roads tonight. $$ http://www.weather.gov/gaylord JZ
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Mar 30, 1:42 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 30, 1:42 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
142 PM EDT Fri Mar 30 2018
.UPDATE...
Issued at 1039 AM EDT Fri Mar 30 2018
Of course the bigger weather is Saturday, but there are some matters
that have to be looked at for late this afternoon and evening. Upper
troughing engulfs most of the country this morning, with several
easily identifiable shortwaves traversing the flow. There are two of
interest for nrn Michigan weather. One wrapping through eastern
Quebec and another working into the upper Mississippi valley. A cold
front is laid out jest ahead of these waves, from SE Quebec to NE
Wisconsin to central MN. A weak low pressure circulation was
identified on the front in central MN, with a little better forcing
that previously anticipated. DPVA and low to mid level WAA from the
upper Mississippi shortwave was resulting in a corridor of light to
moderate snows north of the front in east central MN to NE
Wisconsin. Most data sets are suggesting that these snows will
remain intact while progressing eastward into eastern
upper/Straits/far nrn lower region late this afternoon and evening
with around an inch accumulation, maybe a couple inches. This snow
tapers off after midnight. Skies increasing in cloudiness later
today and this evening, with thickening clouds late tonight into
Saturday morning, ahead of the storm system that is still looking to
bring very gusty conditions and accumulating snow, with snow
changing to rain in much of nrn lower. As new data rolls in, will be
addressing potential needs for wind advisories across the region.
&&
.NEAR TERM...(Today through Tonight)
Issued at 316 AM EDT Fri Mar 30 2018
...Small precipitation chances and a bit cool through tonight...
High impact weather potential: None.
Pattern synopsis/forecast: Invading ridging dominating the low
levels, with broad troughing in-charge of the mid and upper levels
at this early hour. Above resulting in quiet and seasonably cool
conditions across the northwoods, although plenty of thin high level
clouds continues to stream overhead within upper level southwest
flow regime.
While surface ridging slowly traverses east today and tonight, that
upper level trough opens the door for shortwaves to rotate overhead.
One such wave, largely devoid of any respectable moisture and
dynamics, set to visit the area later today. More important
shortwave just now diving into central British Columbia. This
amplifying wave will race southeast, drumming up deepening western
Great Lake surface low pressure by later tonight. This system looks
to bring a rather decent snow and wind event (to at least parts of
our area) to start the weekend.
Primary forecast concerns/challenges: Cloud/temperature trends and
addressing some very light precipitation potential.
Details: Dry and cool start to the day as high pressure remains in
control. Clouds will be on the increase later this morning and
afternoon as lead wave makes a run into the area. Respectable band
of light to moderate snow tied to this feature back across the
northern Plains. Forcing dampens considerably on its approach today,
so definitely don't expect same organization to this snow shield
when it pivots into the northern Lakes. Inherited forecast has some
light rain/snow chances across the north later this morning through
early this evening, with even a coating of snow across eastern upper
Michigan. Trends definitely support this idea, with only fine tuning
needed on spatial and temporal detail. Morning sun will produce a
decent diurnal temperature response, but still expect temperatures
to fall a smidge shy of what is considered normal for the end of
March.
As mentioned, perhaps some lingering light rain and snow showers
this evening, especially north of M-32. That secondary and much more
potent British Columbia wave digs into Minnesota during the early
morning hours of Saturday. Low level jet response out ahead of this
wave looks to be impressive indeed, with 70+ knot H8 jet directed
into central Wisconsin. Would expect precipitation to blossom along
the nose of this jet, some of which might sneak into far western
sections of our area by sunrise. Far bigger impacts of this system
arrive after sunrise, with those details can be found in the
short term section below.
&&
.SHORT TERM...(Saturday through Sunday)
Issued at 316 AM EDT Fri Mar 30 2018
...Winter storm with gusty winds...
High Impact Weather Potential...Significant snow accumulations
possible on Saturday across eastern Upper. Gusty winds expected
across all of northern Michigan Saturday afternoon-evening.
Pattern Synopsis/Forecast...A potent stream of energy in the mid-
levels will race across the Northern Plains and morph with a trough
dropping out of central Canada on Saturday. This will trigger a
rapidly deepening surface low/clipper system that will cross the
Upper Great Lakes on Saturday. A robust low level jet will develop
out ahead of the system Friday night, holding very strong through
Saturday evening as the system crosses northern Michigan and
resulting in windy conditions. Strong cold air advection will
develop behind a vigorous cold front late Saturday afternoon. The
CAA will continue into Sunday (gradually weakening with time) as a
Canadian surface high over the Plains ushers in an unseasonably cold
airmass for the beginning of April, leading to some lake effect.
Primary Forecast Concerns...Precip types, snowfall amounts, and
strong winds Saturday into Saturday evening.
This will be a vigorous clipper system with impressive dynamics for
early spring. The good news from a forecast perspective is that low
level thermal profiles will support just rain, snow, and/or a
combination of the two. There will be no elevated warm nose to
complicate things by introducing sleet/freezing rain. As the precip
shield overspreads northern Michigan Saturday morning, it should be
mainly in the form of snow. General model consensus takes the system
somewhere through the Straits or eastern Upper. This northward track
looks to pull some of the milder air all the way into eastern upper
for a time Saturday afternoon, allowing temperatures to climb up to
a few degrees above freezing. This may allow a little rain to mix in
even that far north for awhile, but heavier precip rates and some
low level evaporative cooling will likely favor mainly snow there.
Meanwhile, most of northern Lower should warm sufficiently above
freezing Saturday afternoon to allow for a period of just rain
before the cold front sweeps through late in the day and changes
precip back to all snow towards evening.
Heaviest precipitation still looking to fall near and north of the
Straits where most deterministic guidance suggests in excess of a
half inch of QPF. For eastern Upper, GEFS QPF plumes are clustered
around a half inch, while SREF plumes show a little more spread but
still with a mean around a half inch. For northern Lower, generally
around a quarter to a half inch of QPF, highest near Lake Michigan
and the Straits. Snow ratios should average around 13-16 to 1, which
would yield total snowfall on Saturday of around 6 to 8 inches
across eastern Upper, with around 2 to 3 inches across much of
interior northern Lower and Tip of the Mitt. The complicating
factors will be compaction of the wet snow and stronger late March
sun angle, combined with daytime temperatures creeping above
freezing. Still, snowfall rates over eastern Upper should be
sufficient through the morning to produce several inches of
accumulation there even on roads. Snow accumulation will be trickier
over northern Lower given the warmer temperatures and comparatively
less-impressive snowfall rates there.
Gusty winds will also be of concern, potentially with significant
impacts where they coincide with accumulating wet snow. The
deepening system will produce an impressive pressure fall/rise
couplet as it barrels through the region, with an accompanying
strong isallobaric gradient. Forecast soundings show efficient
mixing from mid to late afternoon right on into Saturday night once
the cold front sweeps through and strong CAA develops aloft. As the
LLJ slides overhead, 925mb winds will increase to 35-50 knots across
northern Michigan (strongest near the lakes) with winds up to around
50-60 knots at 850mb. These strong winds then slowly diminish from
west to east through the first half of Saturday night. Expecting
some gusts of 40-50 mph will be able to mix down to the surface,
strongest near the lakes. Winds of this magnitude will likely lead
to some downed tree branches and power outages, likely with greater
impact across eastern Upper where the heavier accumulations of wet
snow occur.
With forecast snowfall across eastern Upper approaching winter storm
criteria (but still some lingering forecast complications) and
collaboration with MQT, have opted to hoist a winter storm watch
from 8a-8p Saturday. Also issued the watch to raise awareness of the
winds and expected greater impacts up there. Could see the need for
some kind of advisory across northern Lower, but whether just a wind
advisory or winter weather advisory for a combo of snow and wind
will need to be determined later.
Plummeting 850mb temperatures of -15 to -19C heading into Saturday
night and Sunday will promote some residual lake effect snow showers
in the departing system's wake. Impacts and potential accumulations
from lake effect should be largely tempered by some drier low level
air (as indicated by inverted-V forecast sounding profiles). Up to
an inch or 2 looks possible from late Saturday night through Sunday.
.LONG TERM...(Sunday night through Thursday)
Issued at 316 AM EDT Fri Mar 30 2018
High Impact Weather Potential...Occasional snow chances through the
week, possibly with some minor accumulation at times.
Active weather will continue into next week with a broad longwave
troughing pattern holding fast over the northern CONUS and hence
plenty of cold air. Lake effect potential will diminish Sunday night
into Monday as 850mb temperatures warm. A clipper system looks to
bring some additional snow potential Monday night into Tuesday as it
slides into the Upper Great Lakes and merges with a system ejecting
out of the Plains. Colder air on the back side of this system will
bring a return to some lake effect potential on Wednesday, followed
by a closed upper low dropping south from Ontario on Thursday. All
in all, much more winter-like weather for the first week of April.
Temperatures will obviously remain below normal with generally 30s
for highs and teens/20s for lows.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 136 PM EDT Fri Mar 30 2018
Relative high pressure and dry air over the region will bring for
quiet VFR conditions this afternoon. A cold front will then drop
into the Straits region this evening, while weak low pressure rides
along this boundary tonight. A corridor of light to moderate snow
is expected to develop near and north of this front, with PLN
possibly being impacted with light snow and MVFR CIGS. All other
airports will remain VFR. Skies will thicken in clouds late
tonight and into Saturday morning, in advance of rapidly
deepening low pressure that crosses upper Michigan Saturday.
Winds will rapidly increase Saturday morning and remain very gusty
through Saturday night, although speeds will gradually come down.
Snowfall is expected to break out at PLN Saturday morning in
advance of the storm system, while the remaining airports may just
see an hour or two of snow before quickly changing to rain. As a
result, snow amounts will be minor. Less than an inch expected
with PLN being the toughest call, maybe two to three inches of
wet snow.
LLWS is a tough call as well. Some low end LLWS tonight for a
handful of hours, while much much stronger winds ramp up out of
the south Saturday morning, to 55 to 60 knots around 2kft. The BL
is expected to be rather mixed resulting in high sfc gusts. Will
include a brief period of LLWS for awareness of these strong
winds, even if true LLWS criteria might not be met.
&&
.MARINE...
Issued at 316 AM EDT Fri Mar 30 2018
Lingering small craft advisory producing northwest winds
expected to subside some as they back more westerly today. Far
bigger story is strong wind core tied to passage of deepening low
pressure Saturday afternoon and evening. High end west/northwest
flow gale event is looking increasingly likely across the northern
Great Lakes, with even the potential for isolated storm force wind
gusts later Saturday afternoon (Lake Michigan) into Saturday evening
(Lake Huron). Winds are expected steadily subside overnight Saturday
into Sunday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH from Saturday morning through Saturday
evening for MIZ008-015.
LH...GALE WARNING from 1 PM Saturday to 5 AM EDT Sunday for
LHZ345>349.
LM...GALE WARNING from 8 AM Saturday to 5 AM EDT Sunday for LMZ323-
341-342-344>346.
LS...GALE WARNING from 1 PM Saturday to 5 AM EDT Sunday for LSZ321-
322.
&&
UPDATE...SMD
NEAR TERM...MB
SHORT TERM...MK
LONG TERM...MK
AVIATION...SMD
MARINE...MBHazardous weather outlook, Mar 30, 10:53 AM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1053 AM EDT Fri Mar 30 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-311500- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 1053 AM EDT Fri Mar 30 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...This afternoon and tonight. A corridor of light to moderate snow with light accumulations of snow is anticipated in eastern upper, the Straits region and far northern lower very late this afternoon and especially this evening. Slippery roads and reduced visibility may make for hazardous driving conditions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A low pressure system will swing through the Great Lakes Saturday before exiting northeast Saturday night. This system will bring accumulating snow and very gusty winds, with the greatest snow accumulations expected across eastern upper Michigan. Please see the latest winter storm watch for additional details. Gale force wind gusts are expected across all nearshore waters Saturday and Saturday night. Isolated storm force wind gusts are possible Saturday afternoon and evening across portions of northern Lake Michigan and northern Lake Huron. Please see the latest marine headlines for additional details. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:01 AM EDT | Winter Storm Watch | APX | 12 hr | |
| Mar 30, 3:02 AM EDT | Gale Warning | APX | 48 hr | |
| Mar 30, 2:49 PM EDT | Winter Weather Advisory | APX | Cheboygan, Emmet, Otsego | 25 hr |
| Mar 30, 2:58 PM EDT | Wind Advisory | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 32 hr |
| Mar 30, 3:03 PM EDT | Storm Warning | APX | 33 hr |
Nearby
Winter Storm Warnings in Michigan, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.